Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2013 Jan 7;2013. pii: bcr2012007948. doi: 10.1136/bcr-2012-007948.

Acquired antiprothrombin antibodies: an unusual cause of bleeding.

Author information

1
Department of Pediatria, Centro Hospitalar de Leiria-Pombal, Leiria, Portugal. cristiana.mafalda@gmail.com

Abstract

Acquired inhibitors of coagulation causing bleeding manifestations are rare in children. They emerge, normally in the context of autoimmune diseases or drug ingestion, but transient and self-limiting cases can occur after viral infection. We describe, an otherwise healthy, 7-year-old girl who had gingival bleeding after a tooth extraction. The prothrombin time (PT) and the activated partial thromboplastin time (APTT) were both prolonged with evidence of an immediate acting inhibitor (lupic anticoagulant). Further coagulation studies demonstrated prothrombin (FII) deficiency and prothrombin directed (FII) antibodies. The serological tests to detect an underlying autoimmune disease were all negative. The coagulation studies normalised alongside the disappearance of the antibody. This article presents lupus anticoagulant hypoprothrombinaemia syndrome (LAHS) as a rare case of acquired bleeding diathesis in childhood.

PMID:
23299692
PMCID:
PMC3603953
DOI:
10.1136/bcr-2012-007948
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center